Thunderstorm Wind, Pierce
- When
- July 3, 8:50 PM CST
- Where
- Pierce County, Pierce
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 42.200, -97.533
Thunderstorm wind gusts estimated at 60 mph downed large tree limbs in Pierce.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 3, 1:45 PM CST, 7 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 245 PM CDT THU JUL 3 2003 MAIN FORECAST CHALLENGES WILL TIMING AND AREAL EXTENT OF SHOWERS AND THUNDERSTORMS THROUGH THE HOLIDAY WEEKEND...AND HOT AND HUMID CONDITIONS AGAIN ON FRIDAY. SHORT TERM...WEAK SURFACE TROUGH THAT DISSECTED THE FORECAST AREA WAS SLOWLY DISSIPATING THIS AFTERNOON. TO THE EAST OF THE TROUGH...DEWPOINTS HAD POOLED INTO THE MID 70S WITH A SMALL AREA OF THUNDERSTORMS DEVELOPING IN AN AREA OF WEAKER CAP. OTHERWISE... TEMPERATURES WERE WELL ON THEIR WAY TO THE MIDDLE TO UPPER 90S. WOULD NOT BE SURPRISED IF COLUMBUS HITS 100...HOWEVER IT APPEARS TO BE RUNNING ABOUT 2 DEGREES TOO WARM. FOCUS THEN SHIFTS TO DEVELOPING PRECIPITATION TONIGHT AS THE REAL SURFACE TROUGH SETS UP TO OUR WEST AS MOISTURE POOL ACROSS WESTERN NEBRASKA MOVES TO NORTHEAST NEBRASKA OVERNIGHT. THIS APPEARS TO BE THE PRIME LOCATION...WHERE BETTER CONVERGENCE AND H85 THETA E RIDGE SETS UP. FURTHER SOUTH ACROSS THE REMAINDER OF NEBRASKA AND MUCH OF SOUTHWEST IOWA...FEEL THAT IT WILL REMAIN DRY OVERNIGHT WITH DRIER AIR (RELATIVELY SPEAKING)...WEAK CAPE AND STRONGER CAP REMAINING IN PLACE. THE NEW ETA/GFS SOLUTIONS ARE SOMEWHAT SLOWER IN MOVING THE FRONT SOUTHWARD ON FRIDAY...AND THIS SEEMS REASONABLE GIVEN THE STRONG THERMAL RIDGE ACROSS THE SOUTHERN ZONES. THUS...MARGINAL HEAT ADVISORY CRITERIA WILL AGAIN EXIST ESPECIALLY ACROSS SOUTHERN THIRD OF THE FA WITH HIGHS AGAIN IN THE MIDDLE TO UPPER 90S AND HEAT INDICES EXCEEDING 105 FOR SMALL TIME IN THE AFTERNOON. NIGHTTIME LOW CRITERIA OF 75 DEGREES APPEARS TO BE JUST ABOVE EXPECTED LOWS IN THAT REGION TONIGHT...HOWEVER WILL HIGHLIGHT HEAT INDEX IN THE ZFP TEXT BUT WILL HOLD OFF WITH AN ADVISORY UNTIL NEXT PACKAGE IF NECESSARY. FEEL THAT THE THUNDERSTORM CHANCES SHOULD STEADILY MOVE SOUTHWARD THROUGH THE DAY DAY...WITH STRONG TO POSSIBLY SEVERE THUNDERSTORMS ONGOING EARLY IN THE DAY ACROSS NORTHEAST NEBRASKA. CAPES AGAIN APPROACH 3000 TO 4000 J/KG OVER MUCH OF THE AREA... HOWEVER 0-6KM BULK SHEAR VALUES ARE ONLY 30 KNOTS OR SO AS ONE MOVES SOUTH TOWARD THE KANSAS BORDER...THUS EXPECTING MORE PULSE TYPE THUNDERSTORMS WITH MARGINAL SEVERE THREAT ACROSS THE SOUTH. OTHER THAN LINGERING PRECIPITATION FAR S SATURDAY MORNING...THE RAIN CHANCES SHOULD BE MINIMAL REMAINDER OF SATURDAY. THE ATMOSPHERE SHOULD GO THROUGH A RECOVERY PERIOD...WITH NEXT SURFACE TROUGH SETTING UP ALONG THE FRONT RANGE. THINK THAT MOST AREAS WILL BE DRY SATURDAY...BUT THEN THE CHANCE INCREASES AGAIN...PRIMARILY ACROSS NORTHEAST NEBRASKA SATURDAY NIGHT AS FRONT BEGINS TO PUSH CLOSER. AFOREMENTIONED FRONT TAKES A DAY OR TWO TO SETTLE SOUTHWARD THROUGH THE EARLY PORTION OF NEXT WEEK. AS IT MOVES SOUTH INTO KANSAS... CONVECTION ALONG AND NORTH OF THE FRONT WILL BE ENHANCED BY LOW LEVEL JET OVERRIDING SURFACE BOUNDARY...WITH A LINGERING CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST TUESDAY...BUT HAVE MAINTAINED DRY CONDITIONS WEDNESDAY AND THURSDAY OF NEXT WEEK. TEMPERATURES NEXT WEEK LOOK NEAR NORMAL FOR THIS TIME OF YEAR...CONSIDERING WE/LL BE ON THE NORTHERN SIDE OF THE FRONT WITH EASTERLY FLOW AND PRECIP EARLY IN THE WEEK. .OMA...NONE. DEWALD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 520 PM CDT THU JUL 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT IN NORTHEAST NEBRASKA AND NORTHWEST IOWA...MAINLY NORTHWEST OF A COLUMBUS NEBRASKA TO ONAWA IOWA LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF EASTERN NEBRASKA AND WESTERN IOWA FRIDAY AFTERNOON...WITH LARGE HAIL AND DAMAGING WINDS STILL THE PRIMARY THREATS. THUNDERSTORMS OVER WESTERN NEBRASKA ARE EXPECTED TO CONGEAL INTO A MESOSCALE CONVECTIVE SYSTEM AND MOVE EAST OVERNIGHT...AFFECTING MAINLY NORTHERN SECTIONS OF THE OUTLOOK AREA. A COLD FRONT MOVING SOUTHEAST WILL BE REINFORCED BY THIS THUNDERSTORM COMPLEX...AND WILL ACT AS A FOCUSING MECHANISM FOR THUNDERSTORM REDEVELOPMENT FRIDAY AFTERNOON. VERY UNSTABLE AIR WILL BE IN PLACE ACROSS THE OUTLOOK AREA...BUT WINDS FIELDS WILL BE RELATIVELY WEEK. THIS SCENARIO WOULD PRODUCE MORE PULSE TYPE THUNDERSTORM DEVELOPMENT DURING FRIDAY AFTERNOON. HOT AND HUMID CONDITIONS CAN ALSO BE EXPECTED FRIDAY AFTERNOON...WITH HEAT INDICES REACHING 100 TO 105 OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY THE CHANCE FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO FRIDAY NIGHT AS THE COLD FRONT SLOWLY DRIFTS SOUTHEAST. AGAIN LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. A RISK OF THUNDERSTORMS CONTINUES ACROSS MUCH OF THE AREA SATURDAY THROUGH TUESDAY. COVERAGE AND INTENSITY OF THESE THUNDERSTORMS WILL BE ASSESSED IN FUTURE HAZARDOUS WEATHER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT ACROSS NORTHEAST NEBRASKA AND NORTHWEST IOWA...THEN AGAIN ACROSS MUCH OF THE OUTLOOK AREA FRIDAY AFTERNOON. DERGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
933 PM CDT THU JUL 03 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM NELIGH NE WIND DAMAGE
07/03/03 ANTELOPE 8 INCH DIAMETER LIMBS
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0922 PM 6 W CREIGHTON NE 60 MPH TSTM GUST
07/03/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Omaha radar (KOAX), 138 km away, was scanning. The volume nearest the first event began at 02:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts estimated at 60 mph downed large tree limbs in Pierce.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369241.